Special Issue : Reliability
Estimation dans le modèle de transformation linéaire avec données manquantes
[Estimation in the linear transformation model with missing data]
Journal de la société française de statistique, Volume 155 (2014) no. 3, pp. 120-134.

The class of linear transformation models is a class of semi-parametric regression models for lifetime data. This class includes the proportional hazards and proportional odds models as special cases. Cheng et al. (Biometrika, 1995) proposed simple estimating equations for the regression parameter in this class of models. In the present paper, we consider the situation where the lifetime data is only observed in a random subset of the initial sample. This may happen, for example, in reliability testing where unexpected issues arising during the experiment may prevent engineers from observing the duration for all the tested items. We adapt Cheng et al.’s estimating equations to this setting and we prove the consistency of the resulting estimator. We evaluate its finite-sample properties via simulations and we illustrate our methodology on a real-data set.

La classe des modèles de transformation linéaire est une classe de modèles de régression semi-paramétriques de durées. Elle comprend comme cas particuliers les modèles à risques proportionnels et à risques convergents, très utilisés en fiabilité. Cheng et al. (Biometrika, 1995) ont proposé des équations d’estimation simples pour en estimer le paramètre de régression. Dans cet article, nous considérons la situation où l’observation de la durée jusqu’à défaillance (éventuellement censurée) n’est possible que pour un sous-échantillon aléatoire de l’échantillon initial des items. Cette situation de données manquantes se rencontre en particulier en fiabilité lorsque des contraintes inattendues viennent interrompre un essai en cours. Tout d’abord, nous adaptons les équations d’estimation de Cheng et al. (Biometrika, 1995) à ce problème. Puis nous montrons la consistance de l’estimateur ainsi construit. Enfin, nous évaluons les propriétés de cet estimateur par simulations et nous illustrons la méthode sur un jeu de données réelles.

Mot clés : durées censurées, consistance, équation d’estimation, pondération par probabilité inverse, simulations
Keywords: censored data, consistency, estimating equation, inverse weighted probability, simulations
@article{JSFS_2014__155_3_120_0,
     author = {Mezaouer, Amel and Boukhetala, Kamal and Dupuy, Jean-Fran\c{c}ois},
     title = {Estimation dans le mod\`ele de transformation lin\'eaire avec donn\'ees manquantes},
     journal = {Journal de la soci\'et\'e fran\c{c}aise de statistique},
     pages = {120--134},
     publisher = {Soci\'et\'e fran\c{c}aise de statistique},
     volume = {155},
     number = {3},
     year = {2014},
     mrnumber = {3272715},
     zbl = {1316.62144},
     language = {fr},
     url = {http://www.numdam.org/item/JSFS_2014__155_3_120_0/}
}
TY  - JOUR
AU  - Mezaouer, Amel
AU  - Boukhetala, Kamal
AU  - Dupuy, Jean-François
TI  - Estimation dans le modèle de transformation linéaire avec données manquantes
JO  - Journal de la société française de statistique
PY  - 2014
SP  - 120
EP  - 134
VL  - 155
IS  - 3
PB  - Société française de statistique
UR  - http://www.numdam.org/item/JSFS_2014__155_3_120_0/
LA  - fr
ID  - JSFS_2014__155_3_120_0
ER  - 
%0 Journal Article
%A Mezaouer, Amel
%A Boukhetala, Kamal
%A Dupuy, Jean-François
%T Estimation dans le modèle de transformation linéaire avec données manquantes
%J Journal de la société française de statistique
%D 2014
%P 120-134
%V 155
%N 3
%I Société française de statistique
%U http://www.numdam.org/item/JSFS_2014__155_3_120_0/
%G fr
%F JSFS_2014__155_3_120_0
Mezaouer, Amel; Boukhetala, Kamal; Dupuy, Jean-François. Estimation dans le modèle de transformation linéaire avec données manquantes. Journal de la société française de statistique, Volume 155 (2014) no. 3, pp. 120-134. http://www.numdam.org/item/JSFS_2014__155_3_120_0/

[1] Andersen, P. K.; Borgan, Ø.; Gill, R. D.; Keiding, N. Statistical models based on counting processes, Springer, New York, 1993 | MR

[2] Bagdonavičius, V.; Nikulin, M. S. Accelerated Life Models. Modeling and Statistical Analysis, Chapman & Hall, 2002 | Zbl

[3] Carroll, R. J.; Fan, J.; Gijbels, I.; Wand, M. P. Generalized partially linear single-index models, Journal of the American Statistical Association, Volume 92 (1997), pp. 477-489 | MR | Zbl

[4] Chen, K.; Jin, Z.; Ying, Z. Semiparametric analysis of transformation models with censored data, Biometrika, Volume 89 (2002), pp. 659-668 | Zbl

[5] Cox, D. R. Regression models and life tables (with discussion), Journal of the Royal Statistical Society. Series B, Volume 34 (1972), pp. 187-220 | Zbl

[6] Cheng, S. C.; Wei, L. J.; Ying, Z. Analysis of transformation models with censored data, Biometrika, Volume 82 (1995), pp. 835-845 | Zbl

[7] Dabrowska, D. M. Variable bandwidth conditional Kaplan-Meier estimate, Scandinavian Journal of Statistics, Volume 19 (1992), pp. 351-361 | Zbl

[8] Dupuy, J.-F. Transformation models for failure time data : an overview of some recent developments, Proceedings of the Second International Conference on Accelerated Life Testing in Reliability and Quality Control (Bordeaux) (2008), pp. 43-47

[9] Fleming, T. R.; Harrington, D. Counting Processes and Survival Analysis, Wiley, New York, 1991 | Zbl

[10] Fahrmeir, L.; Kaufmann, H. Consistency and asymptotic normality of the maximum likelihood estimator in generalized linear models, The Annals of Statistics, Volume 13 (1985), pp. 342-368 | Zbl

[11] Fleming, T. R.; Lin, D. Y. Survival analysis in clinical trials : past developments and future directions, Biometrics, Volume 56 (2000), pp. 971-983 | Zbl

[12] Foutz, R. V. On the unique consistent solution to the likelihood equations, Journal of the American Statistical Association, Volume 72 (1977), pp. 147-148 | Zbl

[13] Fine, J. P.; Ying, Z.; Wei, L. J. On the linear transformation model for censored data, Biometrika, Volume 85 (1998), pp. 980-986 | Zbl

[14] Hoeffding, W. The strong law of large numbers for U-statistics, Institute of Statistics Mimeo Series No. 302, University of North Carolina, Chapel Hill, N. C. (1961)

[15] Kong, L.; Cai, J.; Sen, P. K. Weighted estimating equations for semiparametric transformation models with censored data from a case-cohort design, Biometrika, Volume 91 (2004), pp. 305-319 | Zbl

[16] Kong, L.; Cai, J.; Sen, P. K. Asymptotic results for fitting semiparametric transformation models to failure time data from case-cohort studies, Statistica Sinica, Volume 16 (2006), pp. 135-151 | Zbl

[17] Klein, J. P.; Moeschberger, M. L. Survival Analysis : Techniques for Censored and Truncated Data, Springer, New York, 1997 | Zbl

[18] Kosorok, M. R.; Song, R. Inference under right censoring for transformation models with a change-point based on a covariate threshold, Annals of Statistics, Volume 35 (2007), pp. 957-989 | Zbl

[19] Lawless, J. F. Statistical models and methods for lifetime data, Wiley Series in Probability and Statistics, Wiley, Hoboken, 2003 | Zbl

[20] Meeker, W. Q.; Escobar, L. A. Statistical Methods for Reliability Data, Wiley, New York, 1998 | Zbl

[21] Murphy, S.; Rossini, A.; van der Vaart, A. Maximum likelihood estimation in the proportional odds model, Journal of the American Statistical Association, Volume 92 (1997), pp. 968-976 | Zbl

[22] Martinussen, T.; Scheike, T. H. Dynamic Regression Models for Survival Data, Springer, New York, 2006 | Zbl

[23] R Core Team R : A Language and Environment for Statistical Computing (2013) (http ://www.R-project.org, ISBN 3-900051-07-0)

[24] Rudin, W. Principles of Mathematical Analysis, McGraw-Hill, New York, 1964 | Zbl

[25] Strawderman, R. L.; Tsiatis, A. A. On consistency in parameter spaces of expanding dimension : an application of the inverse function theorem, Statistica Sinica, Volume 6 (1996), pp. 917-923 | Zbl

[26] Slud, E. V.; Vonta, F. Consistency of the NPML estimator in the right-censored transformation model, Scandinavian Journal of Statistics, Volume 31 (2004), pp. 21-41 | Zbl

[27] Seaman, S. R.; White, I. R. Review of inverse probability weighting for dealing with missing data, Statistical Methods in Medical Research, Volume 22 (2013), pp. 278-295

[28] Tsiatis, A. A. Semiparametric Theory and Missing Data, Springer, New York, 2006 | Zbl

[29] van der Vaart, A. W. Asymptotic Statistics, Cambridge University Press, 1998 | Zbl